Alert archive / California / Wind Advisories in 2008
Wind Advisory 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 29, 2008, 9:17 AM PDT for San Bernardino County, California. It took effect at Mar 29, 2008, 4:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 9:17 AM PDT (16:17 UTC)
- In effect from
- Mar 29, 2008, 4:00 PM PDT
- Expired
- Mar 30, 2008, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 291617 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 917 AM PDT SAT MAR 29 2008 CAZ523-292300- /O.NEW.KVEF.WI.Y.0019.080329T2300Z-080330T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 917 AM PDT SAT MAR 29 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MUCH OF WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. WEST WINDS WILL INCREASE AGAIN THIS AFTERNOON...WITH WIDESPREAD GUSTS OF 40 TO 50 MPH EXPECTED THROUGH THE EVENING HOURS. THE WINDS WILL TAPER OFF A BIT AROUND MIDNIGHT...BUT LOCALLY GUSTY WINDS COULD PERSIST ALL NIGHT IN FAVORED TERRAIN AREAS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN SUDDENLY REDUCE VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION. $$ MORGAN
2 follow-up statements
000 WWUS75 KVEF 292124 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 224 PM PDT SAT MAR 29 2008 CAZ523-300700- /O.CON.KVEF.WI.Y.0019.080329T2300Z-080330T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 224 PM PDT SAT MAR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR MUCH OF WESTERN SAN BERNARDINO COUNTY. WEST WIND GUSTS OF 30 TO 35 MPH WERE OCCURRING AT SEVERAL STATIONS IN WESTERN SAN BERNARDINO COUNTY AS OF 2 PM. THESE WINDS WILL INCREASE LATE THIS AFTERNOON...WITH WIDESPREAD GUSTS OF 40 TO 50 MPH EXPECTED THROUGH THE EVENING HOURS. THE WINDS WILL TAPER OFF A BIT AROUND MIDNIGHT...BUT LOCALLY GUSTY WINDS COULD PERSIST ALL NIGHT IN FAVORED TERRAIN AREAS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN SUDDENLY REDUCE VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION. $$ MORGAN
000 WWUS75 KVEF 300637 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1137 PM PDT SAT MAR 29 2008 CAZ523-300745- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-080330T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1137 PM PDT SAT MAR 29 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE WESTERN MOJAVE DESERT. ALTHOUGH WEST WINDS BETWEEN 15 AND 25 MPH WITH LOCAL GUSTS TO NEAR 40 MPH WILL CONTINUE TO BE SEEN ACROSS THE WESTERN PORTION OF THE MOJAVE DESERT OVERNIGHT...WIDESPREAD WINDS GUSTING TO OVER 40 MPH ARE NOT EXPECTED FOR THE REST OF TONIGHT. THUS THE WIND ADVISORY WILL EXPIRE AS OF MIDNIGHT PDT TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:50 AM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Mar 29, 3:50 AM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 350 AM PDT SAT MAR 29 2008 .SYNOPSIS...A SERIES OF STORMS WILL IMPACT THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE END OF MARCH AND INTO EARLY APRIL. THERE WILL BE CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOW OVER THE WEEKEND...MAINLY IN THE SOUTHERN GREAT BASIN...AND THE MOJAVE DESERT WILL SEE BREEZY TO WINDY CONDITIONS. A STRONGER STORM COULD AFFECT THE AREA AROUND THE MIDDLE OF NEXT WEEK. && .SHORT TERM...SKIES ARE CLEAR ACROSS MOST OF THE AREA EARLY THIS MORNING. THE ONLY EXCEPTION IS ALONG THE SIERRA CREST AS SATELLITE SHOWS MOISTURE BANKING UP ALONG THE WEST SLOPE OF THE SOUTHERN SIERRA. RADAR/SURFACE OBSERVATIONS DETECTING SOME VERY LIGHT SHOWERS ACROSS THE CENTRAL VALLEY AND FOOTHILLS NEAR YOSEMITE. DONT BELIEVE ANY OF THIS WILL SPILL OVER THE CREST INTO INYO COUNTY THIS MORNING. STRONG UPPER LOW OVER FAR NORTHERN IDAHO THIS MORNING WILL SHIFT EAST ACROSS MONTANA TODAY. THE ASSOCIATED COLD FRONT WILL STALL OUT ACROSS CENTRAL NEVADA THIS AFTERNOON. SATELLITE SHOWS NEXT SYSTEM RACING ACROSS THE EASTERN PACIFIC WITH LEADING EDGE OF HIGH CLOUDS ALREADY APPROACHING THE NORTHERN CALIFORNIA COAST. THIS SYSTEM WILL ACT TO RE-ENERGIZE THE STALLED OUT FRONT ACROSS CENTRAL NEVADA THIS EVENING AS BOTH THE GFS/NAM DEPICT AN BROAD AREA OF ASCENT DEVELOPING OVER THE FRONT. A BROAD AREA OF LIGHT SHOWERS DEVELOPS ACROSS THE SOUTHERN SIERRA AND CENTRAL NEVADA TONIGHT. AS TROUGH SWINGS THROUGH SOUTHERN NEVADA SUNDAY MODELS SAG AREA OF PRECIPITATION SOUTH WITH MAIN AREA FOCUSED ON LINCOLN COUNTY. THE SNOW LEVEL FINALLY DROPS TO AROUND 5500 FEET SUNDAY EVENING AFTER MAIN BAND OF PRECIPITATION HAS OCCURRED. DUE TO COLD AIR ARRIVING LATE AND NATURE OF NARROW BAND OF HEAVIER QPF FORECAST ACROSS NORTHERN LINCOLN COUNTY DO NOT BELIEVE A WINTER WEATHER MESSAGE IS WARRANTED. WEST WINDS CONTINUE TO FLIRT WITH ADVISORY CRITERIA ACROSS FAR WESTERN SAN BERNARDINO COUNTY AS SEVERAL SITES CONTINUE TO REPORT SEVERAL HOURS OF GUSTS NEAR 40 MPH. AS TROUGH SWINGS ACROSS THE AREA SUNDAY SURFACE PRESSURE GRADIENT TIGHTENS ACROSS WESTERN SAN BERNARDINO COUNTY. BASED ON THE CURRENT WINDS AND MODEL GUIDANCE FOR KDAG SUNDAY AFTERNOON IT APPEARS A WIND ADVISORY WILL BE NEEDED. .LONG TERM...00Z MODELS CONTINUE TO SHOW A PACIFIC STORM SYSTEM MOVING INTO THE SOUTHWESTERN CONUS WEDNESDAY. HOWEVER...THE PATTERN IS FAIRLY CHAOTIC AND MODELS HAVE SOME MAJOR DIFFERENCES TO ADDRESS BEFORE CONFIDENCE INCREASES. THE LATEST ECMWF HOLDS ONTO THE IDEA OF A SPLIT FLOW PATTERN WITH A PROGRESSIVE SOUTHERN SYSTEM ADVANCING ACROSS THE CWA WEDNESDAY AND THEN EAST BY THURSDAY. THE NORTHERN SYSTEM LINGERS NORTH OF THE AREA INTO THURSDAY BEFORE ANOTHER SYSTEM APPROACHES THE AREA FRIDAY AND MOVES IT EAST. THIS SOLUTION IS SUPPORTED TO SOME DEGREE BY THE GEM WHICH FEATURES A PROGRESSIVE SOUTHERN SYSTEM AND A CUTOFF LOW OVER EASTERN OREGON AND WESTERN IDAHO. THE GFS WITH SUPPORT FROM MOST GFS ENSEMBLE MEMBERS MAINTAINS ALL THE ENERGY IN THE SOUTHERN SYSTEM...PROGRESSING IT ACROSS THE CWA WEDNESDAY AND THEN WELL EAST OF THE AREA THURSDAY. IT IS THEN FOLLOWED BY RIDGING AND WARMING CONDITIONS ON FRIDAY. THE GRIDS APPEAR TO DEPICT THE GFS SOLUTION THE BEST AND WAS FOLLOWED FOR THIS EXTENDED FORECAST PACKAGE AS WELL. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AROUND 10 KTS EXPECTED THROUGH THE MORNING HOURS INCREASING TO 10-20 KTS WITH HIGHER GUSTS THIS AFTERNOON. SCATTERED TO BROKEN HIGH LEVEL CLOUDS ANTICIPATED THIS AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM. STRONGER SOUTHERLY WINDS EXPECTED LATE TONIGHT AND SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHWEST WINDS GENERALLY BETWEEN 10 AND 15 KTS TO CONTINUE THROUGH THE MORNING HOURS WITH OCCASIONAL HIGHER GUSTS. WINDS WILL INCREASE THIS AFTERNOON BECOMING SUSTAINED 15-25 KTS IN MOST AREAS. THE EXCEPTION IS IN SAN BERNARDINO COUNTY WHERE SOUTHWEST WINDS WILL BE SUSTAINED 20 TO 30 KTS WITH GUSTS AROUND 40 KTS AT TIMES TODAY AND TONIGHT. SOME HIGH LEVEL CLOUDS ANTICIPATED THIS MORNING BUT A NOTICEABLE INCREASE THIS AFTERNOON AND TONIGHT AS A PACIFIC STORM SYSTEM APPROACHES THE REGION. && .FIRE WEATHER...SURFACE DEWPOINTS HAVE RISEN OVER THE PAST 24 HOURS AND WERE GENERALLY IN THE UPPER 20S TO LOWER 30S ACROSS THE AREA. WITH COOLER TEMPERATURES AND SIMILAR SURFACE DEWPOINTS EXPECTED THIS WEEKEND IT DOES NOT LOOK LIKE HUMIDITIES WILL FALL BELOW 15 PERCENT. IT WILL STILL BE WINDY ACROSS WESTERN SAN BERNARDINO AND MOHAVE COUNTIES SUNDAY WITH GUSTS EXPECTED TO EXCEED 35 MPH. DO NOT SEE THE NEED FOR A FIRE WEATHER WATCH FOR SUNDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 29, 4:56 AM PDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 456 AM PDT SAT MAR 29 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-300800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 456 AM PDT SAT MAR 29 2008 /456 AM MST SAT MAR 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE TWO STORM SYSTEMS THAT WILL MAKE THEIR WAY ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT SUNDAY THROUGH FRIDAY. THE FIRST SYSTEM WILL PRODUCE RAIN AND SNOW SHOWERS ACROSS SOUTHERN NEVADA SUNDAY...ALONG WITH STRONG WINDS ACROSS SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES. A WIND ADVISORY WILL LIKELY BE NEEDED FOR EXTREME WESTERN SAN BERNARDINO COUNTY SUNDAY AFTERNOON. THE SECOND SYSTEM WILL SPREAD SHOWERS ACROSS MUCH OF THE AREA WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.